Pazopanib is a multi-targeted tyrosine kinase inhibitor, which is indicated for use in patients with advanced renal cell carcinoma or advanced soft-tissue sarcomas. Although rare, interstitial lung disease has been reported as among the adverse sequelae of pazopanib therapy. We report the case of a 75-year-old man who developed interstitial lung disease during treatment with pazopanib for renal cell carcinoma with multiple lung metastases. The patient presented with dry cough and new-onset fatigue 3 months after initiation of pazopanib. He had mild hypoxia with bilateral ground-glass opacities on chest CT. He was treated with antibiotics for presumptive pneumonia, but his respiratory status rapidly deteriorated, and he required non-invasive positive pressure ventilation. He recovered on discontinuation of pazopanib and systemic steroids. Clinicians should recognise that interstitial lung disease can occur in patients who are undergoing treatment with pazopanib.
- emergency medicine
- respiratory medicine
Statistics from Altmetric.com
Contributors TS edited and wrote the manuscript. YH and SK wrote the manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.